Navigation

Lightheaded

Does anyone every have lightheaded brain fog tired it feels like you been on a 10 hour trip or you took Tylenol pm. I can’t concentrate or focus to well. Just feel like weird feeling between eyes around eyes and ears. I have bad allergies to trees grass and weeds and it’s going on now. No sneezing or runny nose or itchy eyes. No fluid in ears. 

Tks

5
36

Comments 5

  • K8sMom2002

    BT, sounds like you are really struggling!

    A couple of questions:

    Could part of the problem be a side effect of the medication you're taking? Many antihistamines can cause drowsiness, especially at first when you're not used to them.

    Are you resting at night and getting good quality sleep? Allergies and congestion can keep you awake or disturb your sleep, and that can leave you feeling fatigued. That fatigue can make you feel exactly like you describe.

  • Bt

    Thanks for responding.  I’ve had these allergies all my life.  Every year from mar to oct.  I’ve always taken Allegra and steroid shots as needed. I have tried immunization a few times but quit after a while. And I’ve taken mucinex as needed.    

    This year started in mar got me a little steroid shot Allegra and mucinex.  April hit again got a little shot Allegra mucinex and added Flonase.  Got allergy tested. About jun 8 started feeling this lightheaded muggy headed feeling pressure feeling around eyes and ears No congestion. No head ache. Got me another little steroid shot again felt better for about three weeks. Lightheaded brain fog came back.  Jun 12 started allergy immunization 

    july 10 added antihistamine spray and changed Allegra to zyzal

    ive done some research on this allergy brain fog fatigue and it’s real. 

    Steroid shot or pills stop the lightheaded brain fog for a little while.

    like I said sleep good no bad drainage or congestion or itchy eyes or headache or sneezing.   Just a lightheaded brain foggy.

    tks

  • REL

    Hi, not sure about the feeling about the eyes and the ears, but when my daughter's allergies are really acting up she has trouble stringing a full sentence together even though she normally has very good verbal skills. If you look on allergy action plans, "neurological" is one system potentially affected – it's usually described as "confusion" or "anxiety".

    Antihistamines and steroids can cause the exact same side effects so the result can be a big mess. For instance, do you increase antihistamines or use additional allergy meds once the steroid injections begin to wear off?

    Have you tried zyrtec? 

    These symptoms are not well publicized and many people dismiss it, including doctors. It does take some perceptiveness to realize this is different from simply being tired.

  • K8sMom2002

    Rel has some good points. 

    Could you talk with your doctor about the increased risks you may have for diabetes and osteoporosis if you're having to rely on steroid injections to treat your allergy symptoms?

    I'm glad you're starting back on the immunotherapy — although it takes several months to years for the body to build up that immunity, immunotherapy has the potential to actually modify the allergy disease course and change your body's response. Hopefully this round will help more than previous rounds. 

    Other things that you may already be trying …

    • Could you work on improving your indoor air quality? AAFA's blog post called "" is a good starting point. Any way to avoid exposure is a way to reduce the times you'll need treatment.
    • Could you wear a mask during high pollen days when your allergens are blooming?
    • Could you ask your doctor about trying a decongestant like pseudoephedrine (the one you get behind the pharmacy counter) without a mucus thinning component? Sometimes a person can perceive congestion as pressure around the eyes and nose. 
  • Melissa G

    How are you doing @Bt? Are you still have periods of feeling lightheaded? Have you talked with your dr?